Idaho, 2004

Tornado in Idaho, June 24, 2004

June 24, 2004 · NWS PIH · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 24, 2:00 PM MST, 1 hour 40 minutes earlier.

Area forecast discussion, Jun 24, 2:00 PM MST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
300 PM MDT THU JUN 24 2004

.DISCUSSION...
SCATTERED CONVECTION OVER THE CENTRAL AND NORTHERN MTNS AND ARE
BEGINNING TO DRIFT INTO THE SNAKE PLAIN THIS AFTERNOON. CAPES
APPROACHING 1000 J/KG AND MODEST SHEAR SO ISOLATED SEVERE STORMS
POSSIBLE FOR THE REMAINDER OF THE EVENING. BLOCKING RIDGE REMAINS IN
PLACE THROUGH FRIDAY THEN GETS NUDGED EAST BY EASTERN PACIFIC LOW.
PACIFIC LOW WILL TRACK FAR ENOUGH TO THE NORTH TO PREVENT ANY CHANGE
IN THE RELATIVELY MOIST AND UNSTABLE AIRMASS OVER THE CWA FOR THE
NEXT SEVEN DAYS. SO...HAVE INCREASED POPS TO INCLUDE AT LEAST SLIGHT
CHANCE OF SHOWERS/TSTMS THROUGH THE EXTENDED. TEMPERATURES WILL BE
NEAR OR SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD.  WAW

&&

.PIH WATCHES/WARNING/ADVISORIES...NONE.
&&
Hazardous weather outlook, Jun 24, 3:30 AM MST, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
430 AM MDT THU JUN 24 2004

IDZ017>023-031-032-251200-
EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION-
SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
430 AM MDT THU JUN 24 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO

.DAY ONE...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

SPOTTER INFORMATION STATEMENT...
WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER
CONDITIONS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL
NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE
WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Cassia

When
June 24, 3:40 PM MST to 3:45 PM MST
Where
Cassia County, 20 mi NNW of Burley
Rating
F0
Path length
1 mi
Path width
20 yd
Reported by
TRAINED SPOTTER
Coordinates
42.800, -113.933

Spotter reported tornado 15 miles north of Hazelton. No reports of damage.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2004Every state in 2004This day in weather historyThe tornado archive for Idaho, 2004Warnings in Idaho, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407875.